Lucozade Drink - Makes me very ill

VillageLife

Senior Member
Messages
674
Likes
36
Location
United Kingdom
For some reason when I drink lucozade it makes me VERY poorly, (FOR THOSE IN THE USA, LUCOZADE IS AN ENERGY DRINK) when I drink this, I shake, feel very ill. Does anyone have any ideas why this might happen to me ? I have CFS and POTS.

I sometimes think drinking lucozade is like 'neat' chronic fatigue syndrome in a drink, it gives me the most intense CFS feelings. Maybe working out what this drink does helps crack CFS.

Any ideas would be great...Also I havent been tested for XMRV.

THE INGREDIENTS ARE.....

Carbonated Water

Glucose Fructose Syrup (24%)

Orange juice from Concentrate (5%)

Citric Acid

Preservatives (Sodium Benzoate, Sodium Bisulphite)

Stabilisar (Acacia Gum)

Caffeine (0.012%)

Antioxidant (Ascorbic Acid)

Flavourings

Colour (Beta-Carotene)
 

Tom

windows exterminator
Messages
94
Likes
3
Hi ,
It's likely the glucose fructose syrup , I had a bad time after sweetening coffee with glucose.
Now I don't touch any of these energy drinks.

Tom
 

maryb

iherb code TAK122
Messages
3,597
Likes
3,108
Location
UK
Any sulphites are bad for me as well as fructose intolerance, always check for preservatives, they are in everything!
 

Lesley

Senior Member
Messages
188
Likes
4
Location
Southeastern US
Reversible postural tachycardia syndrome due to inadvertent overuse of Red Bull

The caffeine could also be part of the problem. I found this when I was researching POTS:

Reversible postural tachycardia syndrome due to inadvertent overuse of Red Bull

Abstract Postural tachycardia syndrome associated with a vasovagal reaction was recorded in a young volleyball player after an excess intake of Red Bull as a refreshing energy drink. Considering the widespread use of Red Bull among young people who are often unaware of the drinks drug content, this case report suggest Red Bull be considered a possible cause of orthostatic intolerance.
http://www.springerlink.com/content/r521821537044108/
 

Marco

Grrrrrrr!
Messages
2,386
Likes
3,211
Location
Near Cognac, France
If you have problems with your blood sugar balance, Lucozade was removed from hospitals because its stuffed full of sugar (tasty though!).

The sudden intake of sugar can cause a compensatory hypo attack (hypoglycaemia). The symptoms include confusion, shakiness, hot and cold flushes, blurred vision and irritability/aggresiveness.

My wife (who doesn't have ME/CFS) gets these fairly frequently (but doesn't admit the last symptom).